Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
175 Doctors are Online

Taking clonzepam for anxiety. Started getting spasms in chest. What is going on?

User rating for this question
Very Good
Answered by

Pediatrician
Practicing since : 1976
Answered : 1872 Questions
Question
I am taking clonzepam for anxiety and today I've been getting spasms in my left chest.
Posted Thu, 18 Apr 2013 in Medicines and Side Effects
 
 
Answered by Dr. Rajiv K Khandelwal 3 hours later
Hi,

Thank you for your query.

I would appreciate if you can update me on:
1. Your age.
2. From when have you been taking clonazepam and in what dosage?
3. Did you lift or move any heavy item lately?
Clonazepam does not have any cardiac or muscular side effects.

The spasm that you are describing in the left chest can be either a muscular pain which may be aggravating in moving your left arm or can be a continuous pain of cardiac origin. I suggest that you get an electrocardiogram done immediately to rule out the possibility of cardiac cause of the pain.

I hope I have answered your query to your satisfaction.

Wishing you an early recovery.

Regards,

Rajiv K Khandelwal
http://goo.gl/SuCjl
Above answer was peer-reviewed by
 
Follow-up: Taking clonzepam for anxiety. Started getting spasms in chest. What is going on? 10 minutes later
I'm 29 years old. I am a bellmen so I am lifting bags all day
I take a 0.5 dosage for when my anxiety starts to act up
 
 
Answered by Dr. Rajiv K Khandelwal 9 minutes later
Hi,

Thanks for the update.

It is most likely to be muscular in origin. You can take some analgesic and observe. However it will be better to get an echocardiogram done to exclude cardiac cause of the spasm.

I hope I have answered your query to your satisfaction. Please feel free to revert back in case you need any clarifications or would like to share more facts.

Wishing you an early recovery.

Regards,

Rajiv
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Drug/Medication
Lab Tests
Medical Topics

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor